MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50620
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number: k020788.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Biliary stent placement was performed for the patient who has hepatic portal region cancer.The sheath separated from the handle.Therefore, the user held and pulled the sheath to deploy the stent.
 
Additional Manufacturer Narrative
510 (k) number: k020788.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation the zilbs-635-8-6 device of lot number c1375651 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 13dec2018.Complaint is confirmed as the failure was verified in the laboratory.The flexor was separated.Document review a review of incoming qc records did not reveal any issues which could have contributed to this complaint issue.Prior to distribution all zilbs devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number.Ifu review there is evidence to suggest that the customer did not follow the instructions for use.This device is not intended to be deployed through the wall of a previously placed or existing metal stent.Doing so could result in difficulty or inability to remove the delivery system.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to insufficient strength of flexor and difficult patient anatomy.Difficult patient anatomy could have caused or contributed to resistance during advancement.It is possible that the resistance combined with insufficient strength of flexor caused or contribute to the outer sheath (flexor) to separate from the handle.Deploying through the wall of a previously placed stent may also have contributed to the resistance which lead to the outer sheath (flexor) to separate from the handle.It may be noted that a project ire0108 has been completed and addresses the issue of outer sheath separation from the handle.(zilbs).Summary complaint is confirmed as the failure was verified in the laboratory.The flexor was separated from the handle.According to the initial reporter, the patient outcome is unknown.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
510 (k) number: k020788.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8168567
Report Number3001845648-2018-00592
Device Sequence Number16568249
Product Code FGE
UDI-Device Identifier10827002506203
UDI-Public(01)10827002506203(17)200710(10)C1375651
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2020
Device Model NumberG50620
Device Catalogue NumberZILBS-635-8-6
Device Lot NumberC1375651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/17/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer11/26/2018
11/26/2018
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/15/2019
02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1